MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 UROFORCE® BALLOON DILATION CATHETER

C.R. BARD INC. (COVINGTON) -1018233 UROFORCE® BALLOON DILATION CATHETER
Catalog Number 887504
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that customer believed the tm stated the balloon dilation catheter burst on a previous use and submitted to complaints, but they wanted to share just in case.Uroforce balloon dilation catheters were recommended for dilation of the urinary tract.This would be considered off label.Discussed how the xforce n30 catheters were recommended for use in the dilation of the nephrostomy tract.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.No actions can be taken at this time since a root cause was not identified.The dhr review could not be performed without a lot number.The instructions for use were found adequate and state the following: indications for use: uroforcetm balloon dilation catheters are recommended for dilation of the urinary tract.Contraindications: do not use the uroforcetm balloon dilation catheter to treat obstruction that is due to extrinsic factors.Warnings: do not exceed the recommended maximum balloon inflation pressure that is stated on the label.Extreme caution should be used when considering dilation of irregular, non compliant tissue or in the presence of certain calculi.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Precautions: this device should be used only by a physician who has an understanding of the clinical applications, technical principles and associated risks of balloon dilation within the urinary tract.Directions for use: catheter insertion 1.Prior to use, carefully inspect the catheter for bends, kinks, or other damage which may have occurred during shipment.Do not use the product if damage is evident.2.Dilation procedures may be conducted under fluoroscopic guidance with appropriate x ray equipment or by direct vision.3.Endoscopically place a 0.038 (.97mm) diameter guidewire with the flexible end in the renal pelvis.4.Remove the protective balloon sheath and stylet from the catheter.5.Advance the catheter over the guidewire.6.Use the radiopaque markers located under the balloon to aid in positioning.Catheter balloon inflation: 1.Confirm proper placement of the balloon within the urinary tract.2.Inflate the balloon with standard inflation medium (e.G., diatrizoate meglumine injection u.S.P.60% diluted as appropriate) using a 10cc or larger syringe or inflation device.Note: do not use air or any gaseous substance as a balloon inflation medium.Note: the use of an inflation device to monitor balloon pressure is strongly recommended to determine that adequate pressure is applied and that maximum limits of the balloon are not exceeded.Caution: if loss of pressure in the balloon occurs or the balloon ruptures, immediately stop the procedure, deflate the balloon and remove carefully.Do not attempt to reinflate the balloon.If, upon inspection of the balloon, it is noted that pieces of the balloon are missing, check for and endoscopically retrieve the fragments when possible.Catheter balloon deflation and removal: 1.Deflate the balloon using a 10cc or larger syringe or inflation device.Since deflation times vary with balloon sizes and shaft lengths, check fluoroscopically to confirm deflation before attempting withdrawal.2.Remove the syringe or inflation device from the catheter allowing ambient pressure to relax the balloon.3.Gently withdraw the catheter.As the balloon starts to exit the endoscope use a smooth, gentle, steady counterclockwise motion to facilitate withdrawal.Caution: if resistance is felt when either removing the guidewire from the catheter or the catheter from the endoscope, stop and consider removing them as a single unit to prevent damage to the product or tissue trauma.Applying excessive force to the catheter can result in tip breakage or balloon separation.Correction: e udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
UROFORCE® BALLOON DILATION CATHETER
Common Device Name
BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key22009540
Report Number1018233-2025-03454
Device Sequence Number7893737
Product Code EZN
UDI-Device Identifier10801741052979
UDI-Public(01)10801741052979
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K993840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number887504
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer07/28/2025
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown